MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number K2013062
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample received 17 september 2020 was reviewed and it was confirmed fiber burn was apparent in the returned unit.The rfid tag information was reviewed which indicated the unit passed release inspection operating within specification parameters.It can be confirmed each holmium laser fiber is 100% inspected for both visual and power testing performance defects prior to release for distribution.No manufacturing defects or contributing factors were identified upon review of the returned fiber for this complaint.The usage confirmed during the review of the rfid tag is additional objective evidence that the fiber was operating as intended.The state of the laser utilized with this fiber can not be confirmed.It is acknowledged that the return unit was observed with charring predominately on one side of the fiber at the proximal end which is attached to the laser fiber connector.Charring on one side of a fiber is a likely sign of misaligned laser energy exposure from the customer laser.No manufacturing root cause for the burning of the fiber was identified.
 
Event or Problem Description
A notification was received regarding a holmium fiber which was reported to have burned.No patient harm was reported.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw 30144
MDR Report Key10650776
Report Number1037955-2020-00038
Device Sequence Number11504108
Product Code GEX
UDI-Device Identifier04049958003097
UDI-Public01040499580030971724110110F4419S
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberK2013062
Device Lot NumberF4419S
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1